[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.168.204. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 14, 1946

GENERALIZED ANGIONEUROTIC EDEMA DUE TO PENICILLIN INHALATIONS TREATED WITH BENADRYL

Author Affiliations

Memphis, Tenn.

JAMA. 1946;132(2):78-79. doi:10.1001/jama.1946.02870370024007a

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

There are accumulating cases in the literature of reactions to penicillin. These reactions have been on an allergic basis. They do not occur at once but only after the patient has had time to build up a sensitivity to the drug (or to the impurities in the drug). Obviously the reactions may follow any mode of medication. In this case the mode of administration of the drug was by nebulization into the lungs.

J. D., a white man aged 54, has had chronic bronchitis and vasomotor rhinitis for many years. Upper respiratory infections have always aggravated his bronchitis. Mornings would bring an increase in cough and sputum, so that a diagnosis of bronchiectasis was entertained. X-ray examination of the lungs showed increased bronchial markings, but a bronchogram was not made. The past medical history revealed no attacks of asthma, no angioneurotic edema nor urticaria, no penicillin medication by any route.

First Page Preview View Large
First page PDF preview
First page PDF preview
×